Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had blood clots on lungs. Missed taking prednisone and felt shortness of breath. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I am a male 48 years old. 3 years ago I had bold cots to lungs. Reasons for them never discovered . I was put on1 tablet of prednisone a day Monday for inflammation of foot. Last night I was so short of breath I felt like I was going topass out. I did not take the prednisone today. I am having some hurting in thecalf in my leg and occasional shortness of breath, but nothing like last night.Can it be the prednisone?Blood pressure is 147/87/pulse84.
Posted Sun, 3 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 9 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
What you appear to be describing is some form of immunological disease which has caused arteritis and arthritis. It was complicated by pulmonary thromboembolism three years ago. Prednisolone was given to relieve this condition. If you are having shortness of breath my advice to you to would be get yourself checked in emergency for you may need blood thinners and stronger form of Prednisolone intravenously. You also evaluation for XXXXXXX venous thrombosis on leg. If there is any query you need to ask, I shall be happy to answer. Good Luck.


Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: Had blood clots on lungs. Missed taking prednisone and felt shortness of breath. What's wrong? 43 hours later
I went to the emergency room on Sat. Night. I was diagnosed with multiple blood clots to lungs . D Dimer test was elevated to 1.67. Ct scan revealed multiple clots. I was placed in the hospital overnight and put on Xerlaton 15 mg twice a day.Before releasing me, no blood levels were checked to make sure my blood was not too thin or thick. There was no ct scan to check to see if the clots were busting up. My blood pressure on release was 129/84. My oxygen was 93.the doctor told me to resume normal activity and no restrictions .
Answered by Dr. Anil Grover 37 minutes later
Thanks for writing back and it was good for you to visit hospital.
At least a definite investigation proved a condition of pulmonary vascular occlusion which had the potential of further complications. I suggest to you now you please go back to an Internist who can co ordinate treatment of Pulmonary Thromboembolism (including looking for DVT which in emergency was not done) and Immunological Problem (for which Prednisolone was prescribed in first place). You are absolutely right that drugs which cause thinning of blood has to be monitored and it has not been done. All these are extremely important. If you are feeling even a shade better in shortness of breath getting an appointment this week will not pose any harm because blood thinners usually take that much time to act. If you have any question, I will be happy to answer. If you write please spell the name of salt this drug contains carefully for I could not find drug as spelled by you in any of the blood thinners listed in in pharmacopia. Take Care.
With Best Wishes


Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor